Alert archive / Texas / Tornado Warnings in 1994
Tornado Warning 7, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 26, 1994, 12:27 PM CDT for Archer County, Texas. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 26, 1994, 12:27 PM CDT (17:27 UTC)
- Expired
- Apr 26, 1994, 1:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Archer County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 12:50 PM CDT | Tornado F0 | Anarrowene, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Stephenville/Cla, TX (KSEP), launched 12:00Z, 5.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1433 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 261730
TOROKC
TXC009-261800-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1227 PM CDT TUE APR 26 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 100 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHERN TEXAS
ARCHER
INCLUDING THE FOLLOWING LOCATIONS
ARCHER CITY AND WINDTHORST
AT 1227 PM CDT RADAR INDICATED A DEVELOPING TORNADO 17 MILES
SOUTHWEST OF ARCHER CITY.
THE TORNADO WAS MOVING TO THE EAST NORTHEAST AT 20 MPH.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.
LAT...LON 3340 9844 3339 9868 3339 9890 3373 9858
3372 9842What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 26, 4:25 AM CDT, 8 hours 2 minutes earlier.
Area forecast discussion, Apr 26, 4:25 AM CDT, 8 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 425 AM CDT TUE APR 26 1994 DRYLN FM PNC-OKC-SPS ATTM...MOVG E ON NRN END AND W ON SRN END. AS INFLUENCE FM STG SFC LOW IN THE CNTRL PLAINS DECREASES DURG THE DAY AND A ANOTHER TROF TRIES TO DVLP TO THE LEE OF THE SRN ROCKIES...FEEL THE LOW LVL FLOW SD BACK A LTL DURG THE DAY. ALL MDLS INCRS 850 MB MOISTURE BY EVE. AS A RESULT...FEEL DRYLN WL NOT MV VERY FAR TDY AND SD BE FM E OF PNC TO JUST E OF OKC TO NR RYAN OK BY MID TO LATE AFTN. LOW LVL FORCING WL BE WKR THAN YSTERDAY WITH LTL UPPER SUPPORT. CHCS ARE FAIRLY LOW FOR TRW...BUT FEEL ANYTHING THAT DVLPS ALONG AND E OF THE DRYLN HAS A GOOD CHC FOR BCMG SVR. GOOD TURNING IN THE LOW LVL WINDS ARE EXPECTED BY LATE AFTN...ESP IN SE OK AND FAR SRN OK. WILL COMPROMISE WITH SELS AND MOVE SLIGHT RISK AND CHC OF THUNDER SE OF A LN FM CROMWELL TO THE RED RIVER S OF WILSON. IF DRYLN HOLDS FARTHER W THAN THAT...DAY SHIFT MAY NEED TO MV AREA A LTL FARTHER NW. WL BACK DRLYN WWRD A LTL TNGHT AND THEN AS CDFNT MVS INTO AREA ON WED...TRW AND SVR WX AGAIN A THREAT...ESP IN SRN...CNTRL AND SERN ZONES. WL GO WITH A COMPROMISE BETWEEN THE ETA MDL AND THE NGM ON THE MVMNT OF THE FNT ACRS THE AREA ON WED. WL ISSUE WND ADVISORY FOR FAR NRN ZONES FOR THIS AM WITH CAUTION STATEMENTS FOR MOST OF WRN OK AND N TX FOR TDY. HOPE TO HV ZONES OUT BY 445. HBR 88 53 73 47 / 0 0 20 30 OKC 81 60 75 50 / 0 0 30 30 SPS 88 60 78 52 / 0 0 20 30 GAG 86 46 63 42 / 0 0 20 30 PNC 84 55 68 46 / 0 0 20 30 DUA 80 67 79 59 / 30 20 30 40 25 (MTE) .OKC...WIND ADVISORY THIS AM FOR ZONES 4>13. .TX...NONE.
In the hours before
Local storm report, Apr 26, 10:23 AM CDT, 2 hours 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1025 AM CDT TUE APR 26 1994....DELAYED REPORTS FROM 25TH
TIME / DATE COUNTY LOCATION/EVENT
1230 PM WILBARGERt BASEBALL SIZED HAIL AT WEST TEXAS
UTILITY POWER PLocal storm report, Apr 26, 10:28 AM CDT, 1 hour 59 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1030 AM CDT TUE APR 26 1994....DELAYED REPORTS FROM 25TH...CORRECTION
TIME / DATE COUNTY LOCATION/EVENT
1230 PM WILBARGER GOLFBALL TO BASEBALL SIZED HAIL
AT WEST TEXAS UTILITY POWERPLANT
2 MILES SOUTH OF OKLAUNION.
MCCAMMONSpecial weather statement, Apr 26, 10:57 AM CDT, 1 hour 30 minutes before
OKZ004>053-TXZ083>090-261730- THUNDERSTORM OUTLOOK...UPDATE... NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1055 AM CDT TUE APR 26 1994 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT IN SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA AND THE WESTERN PART OF NORTH TEXAS...GENERALLY SOUTHEAST OF A LINE FROM SEYMOUR TO WIHCITA FALLS TO SEMINOLE. LATE THIS MORNING A DRYLINE EXTENDED FROM WEST OF WICHITA FALLS TEXAS TO LAWTON TO NEAR STILLWATER...AND WAS NEARLY STATIONARY. BY LATE AFTERNOON THE DRYLINE IS EXPECTED TO EXTEND FROM EAST OF PONCA CITY TO JUST EAST OF OKLAHOMA CITY TO THE RED RIVER SOUTH OF WILSON. THUNDERSTORMS HAVE DEVELOPED ALONG THE DRYLINE OVER WESTERN NORTH TEXAS DURING THE LATE MORNING HOURS...SOUTH OF SEYMOUR...AND SOUTH OF WICHITA FALLS. OTHER THUNDERSTORMS MAY DEVELOP TODAY AND TONIGHT OVER SOUTH CENTRAL AND SOUTHEAST OKLAHOMA...AND MOVE QUICKLY QUICKLY TO THE NORTHEAST. THE WIND PROFILE IN THE ATMOSPHERE SUGGESTS THAT IF THUNDERSTORMS DEVELOP...THEY WILL LIKELY BECOME SEVERE WITH THE THREAT FOR LARGE HAIL...STRONG WINDS AND POSSIBLY TORNADOES. NEGATIVE FACTORS FOR SEVERE THUNDERSTORM DEVELOPMENT INCLUDE LITTLE OR NO UPPER LEVEL SUPPORT AND ONLY WEAK TO MODERATE CONVERGENCE ALONG THE DRYLINE. EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS IN SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA...AND WESTERN NORTH TEXAS MAY NEED TO BE ACTIVATED TODAY OR TONIGHT. MTE ...CORRECTED DATE...
Local storm report, Apr 26, 11:29 AM CDT, 58 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1135 AM CDT TUE APR 26 1994 TIME / DATE COUNTY LOCATION/EVENT 1115 ARCHER QUARTER SIZE HAIL N.EAR MEGARGEL SC
Local storm report, Apr 26, 11:52 AM CDT, 35 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1150 AM CDT TUE APR 26 1994 TIME COUNTY LOCATION/EVENT 1140 AM CLAY NICKEL SIZE HAIL 7SP HENRIETTA 1150 AM CLAY GOLF BALL SIZE HAIL 4E HENRIETTA SC
Local storm report, Apr 26, 12:09 PM CDT, 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1215 PM CDT TUE APR 26 1994
TIME COUNTY LOCATION/EVENT
1200 PM JEFFERSON HALF DOLLAR HAIL IN TERRAL.
1200 PM JEFFERSON QUARTER HAIL COVERED GROUND IN
TERRAL.
SCThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 11:04 AM CDT | Severe Thunderstorm Warning | OUN | Archer | 41 min |
| Apr 26, 11:24 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 51 min |
| Apr 26, 11:55 AM CDT | Severe Thunderstorm Warning | OUN | Archer | 50 min |
| Apr 26, 12:54 PM CDT | Tornado Warning | OUN | Archer | 36 min |
| Apr 26, 12:56 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 64 min |
| Apr 26, 1:16 PM CDT | Tornado Warning | OUN | Clay | 29 min |
| Apr 26, 1:34 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 41 min |
| Apr 26, 1:45 PM CDT | Tornado Warning | OUN | Clay | 30 min |
| Apr 26, 2:12 PM CDT | Tornado Warning | OUN | Clay | 13 min |
| Apr 26, 2:35 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 40 min |
| Apr 26, 3:08 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 37 min |
Nearby
Tornado Warnings in Texas, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.